Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 131, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 3, 2005, 7:01 PM CDT for Johnson County, Miami County, Kansas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2005, 7:01 PM CDT (00:01 UTC)
- Expired
- Jul 3, 2005, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Johnson County, KS, Miami County, KS
The radar
The Pleasant Hill radar (KEAX), 51 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:25 PM CDT | TSTM WND GST 70 | 1 S Edgerton Ks, KS | I-35 AND EDGERTON INTERCHANGE |
| Jul 3, 7:28 PM CDT | TSTM WND GST 65 | Gardner, KS | CORRECTED LOCATION FROM EARLIER OLATHE REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 5:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1870 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 040001
SVREAX
KSC091-121-040045-
/O.NEW.KEAX.SV.W.0131.050704T0001Z-050704T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
701 PM CDT SUN JUL 3 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIAMI COUNTY IN EAST CENTRAL KANSAS
SOUTHERN JOHNSON COUNTY IN EAST CENTRAL KANSAS
* UNTIL 745 PM CDT
* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EUDORA TO OTTAWA...AND MOVING
SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GARDNER BY 710 PM CDT.
SPRING HILL BY 720 PM CDT.
BUCYRUS BY 725 PM CDT.
SOMERSET BY 730 PM CDT.
LOUISBURG BY 735 PM CDT.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 3895 9504 3839 9506 3838 9463 3866 9461
3876 9461
$$
STOFLET2 follow-up statements
000
WWUS53 KEAX 040022
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
722 PM CDT SUN JUL 3 2005
KSC091-121-040045-
/O.CON.KEAX.SV.W.0131.000000T0000Z-050704T0045Z/
JOHNSON KS-MIAMI KS-
722 PM CDT SUN JUL 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MIAMI AND SOUTHERN
JOHNSON COUNTIES UNTIL 745 PM CDT...
AT 719 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS OF 60 MPH ON INTERSTATE 35 IN
EDGERTON. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SPRING HILL TO OSAWATOMIE...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LOUISBURG BY 730 PM CDT.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3895 9504 3839 9506 3838 9463 3866 9461
3876 9461
$$
STOFLET000
WWUS53 KEAX 040043
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
742 PM CDT SUN JUL 3 2005
KSC091-121-040052-
/O.EXP.KEAX.SV.W.0131.000000T0000Z-050704T0045Z/
JOHNSON KS-MIAMI KS-
742 PM CDT SUN JUL 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR MIAMI AND SOUTHERN JOHNSON
COUNTIES HAS BEEN ALLOWED TO EXPIRE...
AT 740 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
A 60 MPH WIND GUST WAS REPORTED AT 725 PM IN EDGERTON KANSAS.
LAT...LON 3895 9504 3839 9506 3838 9463 3866 9461
3876 9461
$$
STOFLETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:50 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 3, 3:50 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 PM CDT SUN JUL 3 2005
.DISCUSSION...
THE COLD FRONT OF RECENT ANTICIPATION IS STRETCHED FROM WESTERN IOWA
ACROSS SOUTHEAST NEBRASKA AND NORTH CENTRAL KANSAS THIS
AFTERNOON...ROUGHLY ALONG A SIOUX CITY...TO LINCOLN...TO HAYS KANSAS
LINE. THE AIRMASS PRECEDING THE FRONT HAS HAD LIMITED OPPORTUNITY TO
DESTABILIZE TODAY...DUE TO FAIRLY EXTENSIVE CLOUD COVER AND ONGOING
SCATTERED WARM AIR ADVECTION ACTIVITY. THIS IS CONFIRMED BY THE 18Z
KTOP SOUNDING...WHICH ILLUSTRATES A FAIRLY LARGE 900-700 MB CAPPING
INVERSION. AFTER THE ONGOING ACTIVITY OVER NORTH CENTRAL AND
NORTHEAST MISSOURI EXITS THIS AFTERNOON...AM ANTICIPATING A SHORT
BREAK IN CONVECTION UNTIL LATER THIS EVENING. DO NOT HAVE A LOT OF
CONFIDENCE IN MODEL SOLUTIONS...WHICH HAVE HANDLED TODAYS EVENTS
RATHER UNSUCCESSFULLY. THE SITUATION APPEARS TO BE UNFOLDING TO
FAVOR A SCENARIO IN WHICH THE CWA IS BETWEEN TWO AREAS WHICH ARE
BETTER PRIMED FOR SEVERE WEATHER: 1) TO THE NORTH ACROSS IOWA IN THE
INSTABILITY AXIS WITH BETTER FRONTAL CONVERGENCE AND 2) ACROSS
SOUTH/CENTRAL KANSAS WHERE CONVERGENCE ALONG SEVERAL BOUNDARIES FROM
PRIOR CONVECTION WILL COMBINE WITH THE DYNAMICS PROVIDED BY THE
APPROACHING MID LEVEL SHORTWAVE. THEREFORE BELIEVE THE FORECAST AREA
WILL HAVE A MUCH BETTER OPPORTUNITY FOR ORGANIZED THUNDERSTORMS ONCE
THE AFOREMENTIONED CONVECTION CONGEALS INTO A COMPLEX AND EXPANDS
EAST THIS EVENING. HAVE HIGHLIGHTED THE 03Z-12Z MONDAY TIMEFRAME
WITH THE HIGHEST POPS (60-70S)...AND PLACED THE HIGHEST QPF VALUES
(1-1.5 INCHES) ACROSS EASTERN KANSAS AND WESTERN MISSOURI...WHERE
THE FLOOD WATCH REMAINS IN EFFECT. CANNOT RULE OUT SEVERE WEATHER
(WITH HAIL/DAMAGING WINDS/HEAVY RAIN)...BUT IT WILL MOST LIKELY BE
DELAYED UNTIL THIS EVENING.
BOTH NAM AND GFS SOLUTIONS FORECAST CONVECTION TO LINGER THROUGH
MONDAY MORNING FOR MOST OF THE FORECAST AREA...AND EXIT THE EASTERN
CWA ON MONDAY AFTERNOON. HAVE LOWERED HIGH TEMPERATURES FOR TOMORROW
DUE TO ANTICIPATED RESIDUAL CLOUD COVER AND SLIGHTLY PROLONGED
PRECIPITATION. THE 12Z NAM GUIDANCE NUMBERS WERE IN THE UPPER 70S.
THINK THIS MAY BE A LITTLE TO COOL...BUT HAVE REDUCED ANTICIPATED
HIGHS INTO THE LOW 80S. THE SYSTEM AND ASSOCIATED PRECIPITATION
SHOULD EXIT TO THE EAST BY MONDAY EVENING...JUST IN TIME FOR THE
INDEPENDENCE DAY FIREWORKS.
UPPER RIDGING WILL BUILD EAST ACROSS THE PLAINS DURING THE MIDDLE OF
THIS WEEK. EASTERN KANSAS AND MISSOURI WILL REMAIN ON THE EAST SIDE
OF THE RIDGE...WITH WEAK NORTHWEST FLOW ALOFT. CANT RULE OUT A
SMALL CHANCE FOR PRECIPITATION WITH WEAK IMPULSES RIDING SOUTHEAST
ALONG THE EASTERN SIDE OF THE RIDGE...BUT NOT SIGNIFICANT ENOUGH TO
MENTION AT THIS POINT. TEMPERATURES BENEATH THE UPPER RIDGE WILL
MODERATE SOME THROUGH THE LATTER PART OF THIS WEEK...BUT SHOULD BE
RELATIVELY CLOSE TO SEASONAL NORMALS.
SCHMIT/STOFLET
&&
.PREV DISCUSSION...
333 AM CDT SUN...
THE STAGE IS SET FOR STORMY WEATHER THIS AFTERNOON AND EVENING AS A
FRONT SHIFTS SOUTHEAST THROUGH THE CENTRAL PLAINS OVER THE NEXT 36
HOURS. THE TROUGH PROVIDING THE IMPETUS FOR THE FRONT CAN BE SEEN ON
SATELLITE IMAGES THIS MORNING TRAVERSING EAST ALONG THE U.S.
CANADIAN BORDER. FRONTOGENESIS CONTINUES ACROSS THE NORTHERN PLAINS
AS THE IT BECOMES INCREASINGLY WELL DEFINED ACROSS THE DAKOTAS. SAID
FEATURE IS ALREADY SPARKING CONVECTION ACROSS THE DAKOTAS THIS
MORNING...WITH MORE ISOLATED ACTIVITY TRYING TO GET GOING ACROSS
KANSAS INTO SOUTHEAST NEBRASKA. THE ACTIVITY IN KANSAS AND NEBRASKA
IS HOWEVER HAVING A DIFFICULT TIME SHIFTING EAST AS THE LOW LEVEL
JET IS WELL CONFINED JUST WEST OF OUR FORECAST AREA. SOME CHANCE
POPS MIGHT BE NEEDED FOR THE MORNING HOURS THOUGH AS THE JET BEGINS
TO LAY OVER INTO THE NORTHWEST CORNER OF MISSOURI AHEAD OF THE
APPROACHING FRONT.
THE FRONT WILL PUSH THROUGH EASTERN NEBRASKA...SETTLING INTO CENTRAL
KANSAS...DURING THE AFTERNOON HOURS. A NICE JET AT 850MB WILL
PRECEDE THE FRONT...ADVECTING WARM TEMPERATURES NORTHEAST. PREVIOUS
MODELS RUNS ALL ADVERTISED THIS PUTTING A NICE 13+ C CAP IN PLACE AT
700MB FOR MUCH OF THE AFTERNOON HOURS. LATEST RUNS HAVE ALL BACKED
OFF OF THIS IDEA AS A LITTLE WAVE (CURRENTLY SEEN MOVING THROUGH
UTAH INTO COLORADO ON WATER VAPOR IMAGERY) IS PROGGED TO SHIFT
ACROSS THE CENTRAL PLAINS THIS AFTERNOON...THUS PREVENTING THE CAP
FROM ESTABLISHING ITSELF. THEREFORE I HAVE MOVED UP THE TIMING OF
THE LIKELY POPS IN THE NORTHWEST CORNER OF THE CWA INTO THE LATER
HALF OF THE AFTERNOON HOURS. AS FOR THE MODE OF THE STORMS AS THEY
MOVE INTO THE FORECAST AREA...EXPECTATIONS ARE FOR THE CONVECTION TO
START OFF AS MULTI AND SUPER CELLULAR THIS AFTERNOON...ESPECIALLY
ACROSS EASTERN NEBRASKAWESTERN IOWANORTHWEST MISSOURI WHERE 0-3 KM
SHEAR VALUES ARE PROGGED TO RUN IN THE 30+ KTS RANGE...AND CAPES
ABOVE 3000 J/KG ARE EXPECTED. WHILE THE CAPE MIGHT BE OVERDONE BY
THE MODELS TENDENCIES TO OVER DO THE DEWPOINTS...AVAILABLE
INSTABILITY FROM WARM AIR ADVECTION AND DIURNAL HEATING SHOULD BE
MORE THAN ADEQUATE WITH THE APPROACHING FRONT. ONLY FLY IN THE
OINTMENT WOULD BE IF THE LITTLE WAVE MOVING EAST THROUGH KANSAS CAN
SPARK ENOUGH AFTERNOON CONVECTION TO PROVIDE SOME CLOUD COVER AND/OR
WEAK CONVECTION AHEAD OF THE FRONT.
MAIN THREATS FROM THESE STORMS AS THEY MOVE INTO NORTHWEST MISSOURI
AND FAR EASTERN KANSAS WOULD BE FROM LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS...ASSOCIATED WITH INDIVIDUAL STORMS. AS THE
EVENING HOURS WARE ON THE CONVECTION SHOULD CONGEAL INTO A MCS WITH
THE POTENTIAL FOR A BOW ECHO ACROSS EASTERN KANSAS AND WESTERN
MISSOURI. THE MODELS ARE ALSO CONSISTENT IN ADVERTISING IN SPLITTING
THE CONVECTION AS THE NIGHT WARES ON. WITH 850MB WINDS ADJUSTING TO
THE SOUTH ACROSS EASTERN KANSAS DURING THE EVENING HOURS ANY MCS
THAT FORMS IS EXPECTED TO SINK SOUTH THROUGH EASTERN KANSAS AND
WESTERN MISSOURI...INHIBITING INFLOW TO CONVECTION ACROSS CENTRAL
AND NORTH CENTRAL MISSOURI. THIS IS BACKED UP BY NORTH/SOUTH
ORIENTED 700MB-300MB THICKNESS ALONG THE KANSAS MISSOURI
BORDER...WHICH ALSO AGREES WITH CORFIDI VECTORS. I WILL KEEP LIKELY
POPS IN MOST OF THE REST OF THE CWA THOUGH AS THE FRONT AND/OR
BOUNDARIES FROM EARLIER CONVECTION SHOULD SPARK SOME ACTIVITY.
HOWEVER...FOR THE SAME REASON I HAVE KEPT THE FORECAST OF HEAVIER
RAIN CONFINED TO THE FAR WEST EDGE OF THE CWA. WITH PRECIPITABLE
WATER VALUES OF 1.5 INCHES OR GREATER PROGGED...THOUGHTS ARE THAT
HEAVY RAIN WILL BE PRESENT WITH MOST OF THE STORMS. IN EASTERN
KANSAS AND FAR WESTERN MISSOURI (WHERE RAIN FELL THURSDAY NIGHT)
FLOOD GUIDANCE VALUES ARE RUNNING A BIT LOW COMPARED TO EXPECTED
PRECIP VALUES. THEREFORE...I WILL GO WITH A FLOOD WATCH FOR THE
EVENING AND OVERNIGHT HOURS FOR ALL OF OUR KANSAS COUNTIES AND MOST
OF THE MISSOURI COUNTIES ADJOINING THEM. FARTHER EAST THE LACK OF
COPIOUS RECENT RAINS WILL MAKE THOSE AREAS MUCH MORE TOLERANT TO
HEAVY RAIN.
CUTTER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH FROM 6 PM SUNDAY TO 6 AM MONDAY FOR FAR EASTERN
KANSAS KSZ025-KSZ057-KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.
MO...FLOOD WATCH FROM 6 PM SUNDAY TO 6 AM MONDAY FOR FAR WESTERN
MISSOURI MOZ011-MOZ012-MOZ020-MOZ021-MOZ028-MOZ029-MOZ037-
MOZ043.Hazardous weather outlook, Jul 3, 1:00 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SUN JUL 3 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 100 PM CDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN MISSOURI THIS AFTERNOON. ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING LARGE HAIL ARE POSSIBLE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AN APPROACHING FRONT ACROSS SOUTHEAST NEBRASKA AND NORTHEAST KANSAS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THESE THUNDERSTORMS WILL GRADUALLY SPREAD FROM WEST TO EAST ACROSS THE OUTLOOK AREA DURING THE EVENING AND OVERNIGHT HOURS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT...WITH THE MAIN THREATS BEING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN. THE THUNDERSTORMS ARE EXPECTED TO ORGANIZE INTO A COMPLEX TONIGHT...BRINGING AN ADDITIONAL THREAT FOR HEAVY RAIN AND RESULTANT FLOODING IN AREAS THAT RECEIVED MODERATE RAINFALL LATE LAST WEEK. THEREFORE...A FLOOD WATCH IS IN EFFECT FOR EASTERN KANSAS AND FAR WESTERN MISSOURI FOR THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL LIKELY BE ONGOING ON MONDAY MORNING....ALTHOUGH NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. SCHMIT
In the hours before
Special weather statement, Jul 3, 5:21 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 521 PM CDT SUN JUL 3 2005 KSZ025-057-060-102>105-MOZ001>004-011>013-020>021-028>029-037 -043-053-040400- ATCHISON KS-DONIPHAN KS-JOHNSON KS-LEAVENWORTH KS- LINN KS-MIAMI KS-WYANDOTTE KS-ANDREW MO-ATCHISON MO- BATES MO-BUCHANAN MO-CASS MO-CLAY MO-CLINTON MO- DE KALB MO-GENTRY MO-HOLT MO-JACKSON MO-NODAWAY MO- PLATTE MO-WORTH MO- 521 PM CDT SUN JUL 3 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 590 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 7 COUNTIES IN EAST CENTRAL KANSAS JOHNSON LINN MIAMI IN NORTHEAST KANSAS ATCHISON DONIPHAN LEAVENWORTH WYANDOTTE IN MISSOURI THIS WATCH INCLUDES 14 COUNTIES IN NORTHWEST MISSOURI ANDREW ATCHISON BUCHANAN CLINTON DEKALB GENTRY HOLT NODAWAY WORTH IN WEST CENTRAL MISSOURI BATES CASS CLAY JACKSON PLATTE THIS INCLUDES THE CITIES OF...ALBANY...ATCHISON...BUTLER... CAMERON...EXCELSIOR SPRINGS...GRANT CITY...HARRISONVILLE... INDEPENDENCE...KANSAS CITY...KANSAS CITY...LEAVENWORTH... LIBERTY...MARYVILLE...MOUND CITY...MOUND CITY...OLATHE...OREGON... OVERLAND PARK...PAOLA...PARKVILLE...PLATTE CITY...PLATTSBURG... ROCKPORT...SAVANNAH...ST. JOSEPH AND TROY.
Special weather statement, Jul 3, 5:29 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 529 PM CDT SUN JUL 3 2005 KSZ025-MOZ020-028-032315- ATCHISON-BUCHANAN-PLATTE- 529 PM CDT SUN JUL 3 2005 ...SIGNIFICANT WEATHER ALERT FOR ATCHISON...NORTHWESTERN PLATTE AND SOUTHWESTERN BUCHANAN COUNTIES... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF HAVENSVILLE TO DENISON TO WINCHESTER...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF SENECA TO 11 MILES SOUTHEAST OF HOLTON TO 6 MILES NORTH OF OSKALOOSA...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL BE... NEAR ARRINGTON BY 535 PM CDT. NEAR NORTONVILLE BY 540 PM CDT. NEAR MUSCOTAH BY 545 PM CDT. NEAR POTTER BY 550 PM CDT. NEAR LANCASTER KS BY 600 PM CDT. NEAR WITHROP BY 605 PM CDT. UP TO PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. STOFLET
Special weather statement, Jul 3, 6:57 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 657 PM CDT SUN JUL 3 2005 KSZ057-105-040045- JOHNSON-MIAMI- 657 PM CDT SUN JUL 3 2005 ...SIGNIFICANT WEATHER ALERT FOR MIAMI AND SOUTHWESTERN JOHNSON COUNTIES... AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF EUDORA TO WILLIAMSBURG...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF OLATHE TO 11 MILES SOUTHWEST OF OTTAWA...MOVING SOUTHEAST AT 40 MPH. THESE STORMS WILL BE... NEAR HILLSDALE BY 715 PM CDT. NEAR PAOLA BY 720 PM CDT. NEAR SOMERSET BY 725 PM CDT. NEAR FONTANA BY 730 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. STOFLET
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 43 min |
| Jul 3, 9:14 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.